Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 79, NWS Shreveport, LA

August 28, 2017Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Aug 28, 2017, 12:24 PM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Aug 30, 2017, 5:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Aug 28, 2017, 12:24 PM CDT (17:24 UTC)
In effect from
Aug 30, 2017, 5:00 PM CDT
Expired
Aug 30, 2017, 10:03 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Lufkin (LUFT2).

Action stage
160 ft
Minor stage
161 ft
Moderate stage
171 ft
Major stage
178 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

550 
WGUS44 KSHV 281724
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1224 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-291724-
/O.NEW.KSHV.FL.W.0079.170831T0000Z-000000T0000Z/
/LUFT2.1.ER.170831T0000Z.170901T1200Z.000000T0000Z.NO/
1224 PM CDT Mon Aug 28 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Angelina River Near Lufkin, Texas.
* from Wednesday evening until further notice...or until the warning 
  is cancelled.
* At 700 AM Monday The stage was 7.0 feet. 
* Minor flooding is forecast. 
* Flood stage is 10 feet. 
* Forecast...Rise above flood stage by Wednesday evening and continue
  to rise to near 14.9 feet by Friday morning.
* Impact...Minor lowland flooding.  Expect flooded boatramps and 
  off road trails.  Move livestock, equipment, and boats to higher
  ground.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

VIII.
4 follow-up statements
977 
WGUS84 KSHV 282032
FLSSHV


Flood Statement
National Weather Service Shreveport LA
332 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-292032-
/O.EXT.KSHV.FL.W.0079.170830T1950Z-000000T0000Z/
/LUFT2.1.ER.170830T1950Z.170901T0600Z.000000T0000Z.NO/
332 PM CDT Mon Aug 28 2017

The flood warning continues for
  the Angelina River Near Lufkin.
* from Wednesday afternoon until further notice...or until the 
  warning is cancelled.
* At  7:00 AM Monday The stage was 7.0 feet. 
* Minor flooding is forecast.
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by Wednesday early afternoon and 
  continue to rise to near 14.5 feet by early Friday morning.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

25
436 
WGUS84 KSHV 290141
FLSSHV


Flood Statement
National Weather Service Shreveport LA
841 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-300141-
/O.EXT.KSHV.FL.W.0079.170830T2034Z-000000T0000Z/
/LUFT2.1.ER.170830T2034Z.170901T0600Z.000000T0000Z.NO/
841 PM CDT Mon Aug 28 2017

The flood warning continues for
  the Angelina River Near Lufkin.
* from Wednesday afternoon until further notice...or until the 
  warning is cancelled.
* At  7:00 AM Monday The stage was 7.0 feet. 
* Minor flooding is forecast.
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 14.5 feet by early Friday morning.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

25
753 
WGUS84 KSHV 291509
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1009 AM CDT Tue Aug 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-301509-
/O.EXT.KSHV.FL.W.0079.170830T2200Z-000000T0000Z/
/LUFT2.1.ER.170830T2200Z.170901T0000Z.000000T0000Z.NO/
1009 AM CDT Tue Aug 29 2017

The flood warning continues for
  the Angelina River Near Lufkin, Texas.
* from Wednesday afternoon until further notice...or until the 
  warning is cancelled.
* At 700 AM Tuesday The stage was 8.5 feet. 
* Minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 13.3 feet by Friday morning.
* Impact...Minor lowland flooding of boat ramps and off road 
  trails.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC347-401-301509-
/O.EXT.KSHV.FL.W.0078.170831T1600Z-170903T0200Z/
/CUST2.1.ER.170831T1600Z.170901T0000Z.170901T1400Z.NO/
1009 AM CDT Tue Aug 29 2017

The flood warning continues for
  the East Fork Angelina River Near Cushing, Texas.
* from Thursday morning to Saturday evening...or until the warning is
  cancelled.
* At 915 AM Tuesday The stage was 8.3 feet. 
* Minor flooding is forecast.
* Flood stage is 15 feet. 
* Forecast...Rise above flood stage by late Thursday morning and 
  continue to rise to near 15.2 feet by early Friday morning. The 
  East Fork will fall below flood stage by late Friday morning.
* Impact...at 15.0 feet...Minor lowland flooding.

&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477 3182 9493

$$

VIII.
618 
WGUS84 KSHV 301503
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1003 AM CDT Wed Aug 30 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-301533-
/O.CAN.KSHV.FL.W.0079.000000T0000Z-170830T1503Z/
/LUFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 AM CDT Wed Aug 30 2017

The flood warning is cancelled for
  the Angelina River Near Lufkin, Texas.
* At 700 AM Wednesday the stage was 9.0 feet. 
* Flood stage is 10 feet. 
* Forecast...The river will crest below flood stage at 9.1 feet this 
  Wednesday afternoon.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:46 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 28, 10:46 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1046 AM CDT Mon Aug 28 2017

.DISCUSSION...
Tropical Storm Harvey continues to dump just incredible amounts of
rain to our southwest across much of southeast Texas with Houston
and surrounding areas totally inundated with flooding. Harvey is
now moving southeastward back out over the Gulf of Mexico and this
will allow it to maintain TS strength and even possibly reintensify
slightly over the next 48 hours while over the warm Gulf waters.
Maximum sustained winds are currently at 40 mph with higher gusts.
The latest 10 AM track update from NHC shows Harvey continuing a
slow eastward push over the extreme northern Gulf along the middle
to upper Texas coast before turning more northeast late Tuesday
and moving back inland east of Galveston Bay sometime Wednesday
morning with a continued northeast track from there.

What all this means for our region is Harvey will eventually track
right through the heart of our area by mid to late week, possibly
maintaining TS strength into our southern zones. But the primary
concern will continue to be the rainfall amounts associated with
Harvey as additional rainfall totals in the range of 8-10 inches
will be possible across our Deep East Texas counties with lesser
amounts from 3-6 inches farther north and east, generally south of
the I-30 corridor. Flash Flood Watch has been maintained for all
of our Deep East Texas counties as well as adjacent Sabine Parish
across northwest Louisiana, with further extension of the FF Watch
likely through at least early Thursday. Additional counties and
parishes may also need to be added to the watch, but that is still
a bit in question at the moment with amounts expected to drop off
with a faster track of Harvey through the remainder of our region.

For the forecast update this morning, did increase pops across our
southern zones to better align with current radar trends with a
sharp precip gradient as you move along and north of the I-20
corridor. Other updates include dew points and cloud cover to more
closely mimic current observations. Otherwise, the remainder of
the forecast is in pretty good shape and no other changes are
needed at this time. All updated text products have already been
issued.

/19/

&&

.PREV DISCUSSION... /issued 739 AM CDT Mon Aug 28 2017/

AVIATION...
For the 28/12Z terminal forecast will be prevailing brief period
of VFR, but with the large area of rain and showers to the
Southeast of a KELD to KSHV and KTYR line will be including
MVFR with ceilings and/or visibility restrictions in showers,
IFR/MVFR will be the prevailing conditions across much of east and
Deep East texas and lower parts of Northwest and North Central
Louisiana. Surface winds will be East to Northeast 7-12 knots with
higher speeds over parts of East and Deep East Texas. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  70  82  71 /  50  30  30  40
MLU  79  68  81  70 /  70  30  40  40
DEQ  85  68  85  69 /  30  20  10  10
TXK  83  68  83  70 /  30  20  20  20
ELD  82  68  83  69 /  30  20  30  30
TYR  81  69  82  70 /  50  30  20  30
GGG  80  70  82  70 /  50  30  30  30
LFK  75  70  78  72 / 100  60  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Tuesday morning for LAZ017.

OK...None.
TX...Flash Flood Watch through Tuesday morning for TXZ149-152-153-
     165>167.

&&

19/06
Hazardous weather outlook, Aug 28, 12:15 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1215 PM CDT Mon Aug 28 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-291715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola-
1215 PM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The threat of heavy rainfall will remain south of the Interstate
20 corridor through tonight with only light to occasionally
moderate showers affecting parts of the region in association
with Tropical Storm Harvey, which is still centered well to our
southwest just off the Texas coast near Houston and Galveston.
Therefore, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The track of Harvey will be more eastward through Tuesday while
hugging the coastal bend of Texas before turning more northeast
Tuesday night into Wednesday just east of Galveston Bay. Rainfall
amounts will begin to increase across our region from mid to late
week as Harvey accelerates northeastward across deep east Texas
and north Louisiana. Rainfall totals of one to three inches over
our northern counties to as much as three to six inches farther
south are possible across much of east Texas and north Louisiana.
The threat of flash flooding along with isolated, weak tornadoes
will continue to be a concern until the remnants of Harvey finally
exit the region this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

LAZ017-TXZ149-152-153-165>167-291715-
Sabine-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1215 PM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and isolated thunderstorms will continue to
plague deep east Texas and Toledo Bend country of Louisiana in
association with Tropical Storm Harvey, which is still centered
well to our southwest just off the Texas coast near Houston and
Galveston. Heavier rain bands will be possible through tonight.
Flash flooding may occur in low lying and poor drainage areas.
The threat of isolated, weak tornadoes will also remain possible
within some of the stronger rain bands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The track of Harvey will be more eastward through Tuesday while
hugging the coastal bend of Texas before turning more northeast
Tuesday night into Wednesday just east of Galveston Bay. Rainfall
amounts will continue to increase across deep east Texas and the
adjacent sections of north Louisiana from mid to late week as
Harvey accelerates northeastward across these areas. Additional
rainfall totals of six to eight inches with isolated higher
amounts close to ten inches are possible. The threat of flash
flooding along with isolated, weak tornadoes will continue to be
a concern until the remnants of Harvey finally exit the region
this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed through this weekend.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:47 PM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler9 days
Aug 28, 5:24 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine6 hr
Aug 28, 12:16 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby7 days
Aug 28, 12:20 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity34 hr
Aug 28, 12:22 PM CDTRiver Flood WarningSHVNacogdoches, Rusk5 days
Aug 28, 3:29 PM CDTRiver Flood WarningSHVSabine, San Augustine5 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.